Alert archive / Washington / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 1, 2013, 7:54 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2013, 7:54 AM PDT (14:54 UTC)
- Expired
- Aug 1, 2013, 8:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS86 KSEW 011454 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 754 AM PDT THU AUG 1 2013 ...SCATTERED LIGHTNING EXPECTED TODAY FOR THE EAST SIDE OF NORTH CASCADES NATIONAL PARK... WAZ662-012330- /O.NEW.KSEW.FW.W.0002.130801T1454Z-130802T0300Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 754 AM PDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED LIGHTNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 662...WHICH IS THE EAST PORTION OF NORTH CASCADES NATIONAL PARK...INCLUDING THE STEHEKIN AREA. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON...WITH THE THREAT LINGERING UNTIL EARLY THIS EVENING. * WIND...NORTHWEST WINDS ARE EXPECTED TO INCREASE DOWN THE STEHEKIN VALLEY THIS AFTERNOON AND EVENING...WITH GUSTS OF 20 TO 30 MPH EXPECTED. * IMPACTS...IF LIGHTNING STRIKES DRY FUELS...IT CAN IGNITE A WILDFIRE. THE AMOUNT OF FORECAST LIGHTNING HAS THE POTENTIAL TO START MULTIPLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CONTRIBUTE TO MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING GUSTY AND ERRATIC WINDS. && $$ HANER WEATHER.GOV/SEATTLE
1 follow-up statement
678 WWUS86 KSEW 012250 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 350 PM PDT THU AUG 1 2013 ...SCATTERED LIGHTNING OCCURRING THIS AFTERNOON OVER THE EAST SIDE OF NORTH CASCADES NATIONAL PARK... WAZ662-020300- /O.CON.KSEW.FW.W.0002.000000T0000Z-130802T0300Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 350 PM PDT THU AUG 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SCATTERED LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONE 662...WHICH IS THE EAST PORTION OF NORTH CASCADES NATIONAL PARK...INCLUDING THE STEHEKIN AREA. * THUNDERSTORMS...LIGHTNING OCCURRENCE PEAKED FOR THE DAY IN FIRE WEATHER ZONE 662 BETWEEN 1 AND 3 PM...BUT MORE LIGHTNING REMAINS POSSIBLE INTO EARLY THIS EVENING. HOWEVER...THUNDERSTORMS TODAY ARE BEING ACCOMPANIED BY QUICK WETTING RAINS. * WIND...NORTHWEST WINDS ARE EXPECTED TO INCREASE DOWN THE STEHEKIN VALLEY THIS EVENING...WITH GUSTS OF 20 TO 30 MPH POSSIBLE. * IMPACTS...IF LIGHTNING STRIKES DRY FUELS...IT CAN IGNITE A WILDFIRE. THE AMOUNT OF FORECAST LIGHTNING HAS THE POTENTIAL TO START MULTIPLE FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED LIGHTNING IN DRY FUELS CAN CONTRIBUTE TO MULTIPLE FIRE STARTS. THUNDERSTORMS CAN ALSO BRING GUSTY AND ERRATIC WINDS. && $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:55 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 3:55 AM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
355 AM PDT THU AUG 1 2013
.SYNOPSIS...AN UPPER LEVEL LOW JUST OFFSHORE WILL MOVE SLOWLY EAST
ACROSS THE REGION TODAY THROUGH SATURDAY GIVING MOSTLY CLOUDY
SKIES...A CHANCE OF SHOWERS...AND POSSIBLE THUNDERSTORMS OVER THE
CASCADES. THE NORMAL SUMMER ONSHORE FLOW PATTERN WILL RETURN SUNDAY
AS THE NORTHEAST PACIFIC SURFACE HIGH BECOMES DOMINANT.
&&
.SHORT TERM...SEATTLE ENDS UP WITH NO MEASURABLE PRECIPITATION FOR
THE MONTH OF JULY. IT WAS ALMOST A REPEAT OF 1985 WHEN CONVECTION
COMING OFF THE CASCADES DROPPED A TENTH OF AN INCH AT THE AIRPORT ON
JULY 31ST SPOILING THE DRY MONTH. IN ADDITION TO SEATTLE...FORKS SET
A RECORD FOR THE DRIEST JULY WITH JUST 0.01 INCHES.
SATELLITE IMAGERY SHOWS LOW CLOUDS FILLING IN OVER MUCH OF THE
LOWLANDS AT 10Z. A BAND OF SHOWERS WITH ISOLATED THUNDERSTORMS THAT
MOVED THROUGH THE CASCADES IS NOW IN BRITISH COLUMBIA. WITH THE
CLOUD COVER TEMPERATURES WERE MOSTLY IN THE 50S.
UPPER LEVEL LOW OFF THE OREGON COAST TODAY WILL SLOWLY MOVE INLAND
THIS AFTERNOON. NOTHING ORGANIZED ASSOCIATED WITH THE LOW BUT WITH
THE AIR MASS BECOMING SOMEWHAT UNSTABLE AGAIN LATER TODAY WILL STAY
WITH THE CHANCE OF SHOWERS FORECAST WITH THE CHANCE OF THUNDERSTORMS
IN THE CASCADES. THE CONVECTION COULD MOVE SLIGHTLY WESTWARD LATE
THIS AFTERNOON INTO THIS EVENING BUT THE FLOW ALOFT IS VERY LIGHT SO
DO NOT EXPECT ANY CONVECTION THAT DOES FORM LATER TODAY TO GET
FURTHER WEST THAN THE CASCADE FOOTHILLS. LIGHT ONSHORE SURFACE
GRADIENTS EARLY THIS MORNING WILL CONTINUE THROUGH THE AFTERNOON.
THE DESTABILIZATION OF THE AIR MASS WILL HELP BREAK UP THE STRATUS A
LITTLE THIS AFTERNOON BUT WITH MID AND HIGH LEVEL MOISTURE OVER THE
TOP JUST PARTLY SUNNY CONDITIONS AT BEST LATER THIS AFTERNOON FOR
THE INTERIOR.
UPPER LEVEL LOW MOVING INTO EASTERN WASHINGTON LATER TONIGHT INTO
FRIDAY...NOT FAR ENOUGH EAST TO TAKE THE CHANCE OF SHOWERS OUT OF
THE FORECAST. LOW LEVEL ONSHORE FLOW INCREASING OVERNIGHT INTO
FRIDAY. WITH A DEEPER MARINE LAYER IT WILL BE TOUGH TO GET MUCH
SUNSHINE ON FRIDAY. WITH THE LACK OF SUNSHINE IN WILL BE HARD TO GET
THE TEMPERATURES OUT OF THE 60S. MODELS HAVE BEEN CONSISTENTLY
INDICATING A DEFORMATION ZONE FORMING ON THE NORTHWEST SIDE OF THE
LOW FOR THE LAST FEW RUN BUT HAVE BEEN INCONSISTENT WITH THE
LOCATION OF THIS FEATURE. 00Z MODEL RUNS PUT THE DEFORMATION ZONE
OVER THE NORTH CASCADES INTO NORTHWEST WASHINGTON FRIDAY. WITH THE
LACK OF CONSISTENCY IN THE RUNS WILL GO WITH JUST CHANCE POPS IN THE
NORTHWEST INTERIOR FOR NOW AND LIKELY POPS OVER THE NORTH CASCADES.
LOW OVER EASTERN WASHINGTON FRIDAY NIGHT INTO SATURDAY MORNING WITH
NORTHERLY FLOW ALOFT DEVELOPING OVER THE AREA. LOW LEVEL ONSHORE
FLOW WEAKENING BUT STILL PLENTY OF MOISTURE IN THE LOWER LEVELS
KEEPING CLOUDY CONDITIONS AT LEAST THROUGH THE MORNING HOURS.
TEMPERATURES ALOFT WARM UP ON SATURDAY WITH THE MODEL 850 MB
TEMPERATURES GOING FROM BELOW PLUS 10C FRIDAY AFTERNOON TO AROUND
PLUS 12C SATURDAY AFTERNOON. WITH SOME SUN AND WARMER TEMPERATURES
ALOFT DAYTIME HIGHS RECOVERING BACK INTO THE 70S IN MOST LOCATIONS
OVER THE INTERIOR.
.LONG TERM...EXTENDED MODELS IN GOOD AGREEMENT ON SUNDAY WITH JUST
SOME WEAK TROUGHINESS OVER WESTERN WASHINGTON. LIGHT LOW LEVEL
ONSHORE FLOW WILL CREATE SOME MORNING CLOUDS BUT PLENTY OF SUNSHINE
EXPECTED IN THE AFTERNOON. WITH THE WEAK TROUGHINESS STILL A CHANCE
FOR SHOWERS OVER THE CASCADES. MODEL SOLUTIONS DIVERGE AFTER THAT
WITH THE GFS BUILDING A RIDGE OVER THE AREA WITH 500 MB HEIGHTS
RISING INTO THE LOWER TO MID 580DMS WHILE THE ECMWF PUTS A VERY WEAK
UPPER LEVEL LOW OVER WESTERN WASHINGTON. BOTH MODELS CONTINUE WITH
ONSHORE FLOW AT THE LOWER LEVELS. WITH THE DIFFERENCES IN THE MODELS
WILL GO WITH CLIMATOLOGY FOR THE FORECAST AND INDICATE LOWER 80S FOR
THE WARMER LOCATIONS MONDAY THROUGH WEDNESDAY WITH A CONTINUATION OF
THE MORNING CLOUDS AFTERNOON SUNSHINE SCENARIO. FELTON
&&
.AVIATION...LIGHT SOUTHERLY FLOW ALOFT OVER WESTERN WASHINGTON EARLY
THIS MORNING WILL BECOME VARIABLE LATER TODAY AND TONIGHT...AS THE
UPPER LOW OVER THE OREGON OFFSHORE WATERS MOVES INTO THE PACIFIC
NORTHWEST. LOW LEVEL ONSHORE FLOW WILL CONTINUE. THE AIR MASS IS
MOIST IN THE SHALLOW MARINE LAYER...AND MOISTURE WILL GRADUALLY
INCREASE AT MID AND HIGH LEVELS.
THE AIR MASS IS SOMEWHAT UNSTABLE ALOFT...AND ISOLATED THUNDERSTORMS
WILL LIKELY DEVELOP OVER THE CASCADES TODAY AND POSSIBLY MOVE INTO
THE EAST PUGET SOUND LOWLANDS AND PARTS OF THE NORTH INTERIOR THIS
EVENING.
MARINE STRATUS WITH BASES MAINLY 500-1300 FT IS BECOMING MORE
WIDESPREAD ACROSS THE WESTERN WASHINGTON INTERIOR LOWLANDS THIS
MORNING. MORE VARIABILITY IN CLOUD BASES AS WELL AS ADDITIONAL
LAYERS ABOVE THE STRATUS WILL LOWER CONFIDENCE IN THE TAF FORECASTS
THIS MORNING. IN GENERAL THOUGH IFR CONDITIONS WILL CONTINUE FOR THE
INTERIOR LOWLANDS THROUGH AROUND NOON TODAY. THERE WILL BE LITTLE IF
ANY IMPROVEMENT AT THE COAST.
KSEA...SOUTH TO SOUTHWEST WIND 3-8 KT THROUGH TONIGHT. THUNDERSTORMS
WILL LIKELY REMAIN WEST AND NORTH OF KSEA. IFR CEILINGS IN MARINE
STRATUS WILL CONTINUE THROUGH AROUND NOON. THE BASE OF THE STRATUS
IS HIGH ENOUGH THIS MORNING THAT VISIBILITY SHOULD REMAIN 1SM OR
HIGHER. MCDONNAL
&&
.MARINE...HIGH PRESSURE OFFSHORE AND LOW PRESSURE EAST OF THE
CASCADES WILL MAINTAIN ONSHORE FLOW THROUGH MONDAY. IN GENERAL WINDS
WILL RISE EACH DAY DURING THE LATE AFTERNOON...REACH THEIR DIURNAL
PEAK IN THE EVENING...AND EASE LATE AT NIGHT.
SMALL CRAFT ADVISORY WESTERLIES WILL DEVELOP IN THE CENTRAL AND
EASTERN STRAIT OF JUAN DE FUCA AGAIN THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THE PRESSURE DIFFERENCE THROUGH THE STRAIT WILL
PEAK A BIT HIGHER THIS EVENING THAN PREVIOUS EVENINGS. I THINK A
FORECAST OF 20 TO 30 KT LOOKS BEST...BUT THERE IS A CHANCE THAT
GALES WILL OCCUR. IN ADDITION...MARGINAL SMALL CRAFT ADVISORY
SOUTHWEST WINDS SHOULD OCCUR IN THE NORTHERN INLAND WATERS THIS
EVENING...MAINLY SOUTH OF THE SAN JUAN ISLANDS.
SMALL CRAFT ADVISORY WESTERLIES ARE LIKELY IN THE CENTRAL AND
EASTERN STRAIT AGAIN EACH DAY THROUGH MONDAY BEGINNING IN THE LATE
AFTERNOON OR EARLY EVENING.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH TONIGHT CENTRAL AND
EASTERN STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY THIS EVENING NORTHERN INLAND WATERS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:53 AM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Red Flag Warnings in Washington, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.